New York, 2025Flash Flooding and Flood in New York, June 22 to 23, 2025
June 22 to 23, 2025 · NWS BGM · 16 events in 6 counties and zones
A mesoscale convective system (MCS) dropped southward across Central NY from eastern Ontario, moving into an environment with plenty of moisture and instability during the early morning hours. Torrential rainfall accompanied these storms and produced widespread flash flooding and small river flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.3 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system (MCS) dropped southward across Central NY from eastern Ontario, moving into an environment with plenty of moisture and instability during the early morning hours. Torrential rainfall accompanied these storms and produced widespread flash flooding and small river flooding. Estimates of 3 to 5 inches, with locally higher amounts, fell mostly within a 6-hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 22, 12:29 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 22, 12:29 AM EST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
129 AM EDT Sun Jun 22 2025
.SYNOPSIS...
Overnight strong to severe storms are possible mainly for the
Central New York areas going into early Sunday. The first true
taste of summer arrives today and into next week with day time
highs rising into the 90s and increasing humidity levels.
&&
.NEAR TERM /THROUGH MONDAY/...
100 AM Update..
The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.
For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.
Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.
Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.
Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...
Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.
Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...
The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week. This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
110 AM Update...
VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except SYR and RME, where they could see
brief MVFR ceilings in the morning through early afternoon, as
well as a TEMPO group for storms moving through the area
between 09Z and 12Z that could drop conditions. There are also
chances that KITH and KBGM see a rogue thunderstorm mainly
Sunday during the day, with PROB30 groups added to include that
chance. Confidence is low due to poor consensus in model
guidance, where they handled the evolution of a storm complex
poorly, and opted for PROB30 groups. With warmer air riding in
aloft on west to southwest winds overnight, a strong temperature
inversion sets up which will lead to LLWS for all terminals
except AVP overnight until Sunday morning. So we have LLWS in
these terminals.
Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.
Outlook...
Sunday night...VFR.
Monday thru Tuesday...High pressure with VFR expected.
Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KLHazardous weather outlook, Jun 21, 5:01 PM EST, 10 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
601 PM EDT Sat Jun 21 2025
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-222215-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
601 PM EDT Sat Jun 21 2025
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 8 PM EDT
WEDNESDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
There is a marginal to slight risk for severe storms late tonight
into Sunday. Storms could produce strong to damaging winds and some
hail. Confidence remains low on the track of any storm complexes
during this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Heat index values in the upper 90s to low 100s are forecast with
little relief at night due to elevated humidity. Monitor the
forecast for details in coming days on this potential for a
significant heat wave.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Local storm report, Jun 22, 2:40 AM EST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
340 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM Tstm Wnd Dmg Taberg 43.30N 75.61W
06/22/2025 Oneida NY 911 Call Center
Tree and wires down on Water Street.
&&Local storm report, Jun 22, 2:41 AM EST, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
341 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM Tstm Wnd Dmg 1 SE Taberg 43.29N 75.61W
06/22/2025 Oneida NY 911 Call Center
Wires down on John Street.
&&Local storm report, Jun 22, 2:45 AM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
345 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM Tstm Wnd Dmg 2 NE Camden 43.36N 75.72W
06/22/2025 Oneida NY 911 Call Center
Trees and wires down over Wescott Hill Road.
&&Local storm report, Jun 22, 2:51 AM EST, 1 hour before
Preliminary Local Storm Report
National Weather Service Binghamton NY
351 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 AM Tstm Wnd Dmg 2 WSW Griffiss Afb 43.22N 75.45W
06/22/2025 Oneida NY 911 Call Center
Numerous trees down across roads, homes, and
wires down, across Rome NY.
&&Local storm report, Jun 22, 3:06 AM EST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
406 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 AM Tstm Wnd Dmg 1 N Oneida 43.08N 75.67W
06/22/2025 Madison NY 911 Call Center
Wires down on Patio Circle.
&&Local storm report, Jun 22, 3:14 AM EST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
414 AM EDT Sun Jun 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM Tstm Wnd Dmg 1 N South Bay 43.18N 75.77W
06/22/2025 Oneida NY 911 Call Center
Numerous reports of trees and wires down,
tree on house.
&&Flash Flood, Madison
- When
- June 22, 3:51 AM EST to 8:00 AM EST
- Where
- Madison County, 0.86 mi NE of Oneida to 1.41 mi ENE of Oneida
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 43.110, -75.660
Flooding occurred on I-90 (NYS Thruway) in both directions at After Exit 33.
Flash Flood, Chenango
- When
- June 22, 5:39 AM EST to 8:00 AM EST
- Where
- Chenango County, 3.28 mi NW of Smyrna to 3.11 mi NW of Smyrna
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 42.710, -75.620
NY 80 closed in both directions due to flooding. Town officials report that three quarters of the roadway is washed out at the intersection with Davis Road.
Flash Flood, Delaware
- When
- June 22, 6:00 AM EST to 9:00 AM EST
- Where
- Delaware County, 2.58 mi NE of Youngs to 3.13 mi SSW of Franklin
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.330, -75.290
Route 357 between Franklin and Unadilla was closed due to widespread flooding in the area.
Flash Flood, Madison
- When
- June 22, 6:05 AM EST to 8:30 AM EST
- Where
- Madison County, 1.04 mi SE of Lenox to 1.27 mi S of Lenox
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.058, -75.708
Clockville Road was closed due to mud, boulders, gravel and flooding across the road.
Flash Flood, Madison
- When
- June 22, 6:46 AM EST to 8:30 AM EST
- Where
- Madison County, 0.69 mi S of Kenwood to 0.9 mi SSW of Kenwood
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 43.040, -75.620
Flooding occurred on NY 46 in both directions between Peterboro Road and Forest Avenue.
Flash Flood, Chenango
- When
- June 22, 7:00 AM EST to 9:30 AM EST
- Where
- Chenango County, 1.47 mi SSW of East Pharsalia to 0.98 mi SSW of East Pharsalia
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.530, -75.730
Flood inundation up to a residence along Geneganstslet Creek was occurring near the intersection of Hurlburt Road and Pike Road.
Flash Flood, Cortland
- When
- June 22, 7:15 AM EST to 9:30 AM EST
- Where
- Cortland County, 2.15 mi ENE of East Freetown to 2.25 mi ENE of East Freetown
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 42.560, -75.930
There was water over the roadway with debris at Knickerbocker Road.
Flash Flood, Chenango
- When
- June 22, 7:30 AM EST to 8:44 AM EST
- Where
- Chenango County, 0.66 mi ENE of Norwich to 0.26 mi S of Norwich Eaton Arpt
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 42.533, -75.508
Numerous roads, bridges, and homes were flooded in the city. Ten people were stranded by flood waters.
Flash Flood, Chenango
- When
- June 22, 7:30 AM EST to 8:30 AM EST
- Where
- Chenango County, 0.78 mi WSW of New Berlin to 0.4 mi NW of New Berlin
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 42.614, -75.343
Numerous roads, bridges, and homes were flooded in the village.
Flash Flood, Chenango
- When
- June 22, 7:30 AM EST to 8:44 AM EST
- Where
- Chenango County, 0.59 mi WSW of Sherburne to 0.73 mi NNW of Sherburne
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 42.678, -75.511
Numerous roads, bridges, and homes were flooded throughout the village.
Flash Flood, Madison
- When
- June 22, 7:30 AM EST to 8:45 AM EST
- Where
- Madison County, 1.22 mi NE of Canastota to 1.37 mi SW of Lenox Basin
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 43.090, -75.750
Flooding on the New York State Thruway near Exit 34 resulted in multiple accidents. No injuries or fatalities were reported.
Flash Flood, Otsego
- When
- June 22, 7:30 AM EST to 9:30 AM EST
- Where
- Otsego County, 4.27 mi NNW of Gilbertsville to 3.71 mi NNW of Gilbertsville
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 42.530, -75.350
Numerous roads, bridges, and homes were flooded in and around the village.
Flash Flood, Oneida
- When
- June 22, 8:13 AM EST to 8:45 AM EST
- Where
- Oneida County, 0.18 mi E of Kirkland to 0.35 mi W of Kirkland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 43.080, -75.376
Flooding occurred on NY 5 in both directions between Route 233 and Limberlost Road. All lanes were blocked.
Flash Flood, Delaware
- When
- June 22, 9:00 AM EST to 9:20 AM EST
- Where
- Delaware County, 0.94 mi NW of Trout Creek to 0.74 mi W of Trout Creek
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.208, -75.285
Flooding reported on State Highway 206.
Flood, Chenango
- When
- June 22, 9:45 AM EST to June 23, 3:45 AM EST
- Where
- Chenango County, 0.23 mi W of Sherburne to 0.61 mi ENE of Sherburne
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- River/Stream Gage
- Coordinates
- 42.680, -75.505
The Chenango River crested at 10.5 feet which is above Major flood stage. Widespread flooding occurred throughout the village and along State Route 12. This is a fast-responding headwater point on the Chenango River.
Flash Flood, Chenango
- When
- June 22, 11:00 AM EST to 1:45 PM EST
- Where
- Chenango County, 0.79 mi WSW of Coventry to 0.46 mi W of Coventry
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 42.314, -75.644
The town supervisor reported that water was running across many roads throughout the town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in New York, June 22, 20253 deaths · 2 injured · $717,000 · EF1 · 34 events
- Heat in Mississippi, June 22 to 26, 2025110 events
- Heat in Tennessee, June 22 to 26, 2025105 events
- Flood in Alaska, June 22 to 30, 2025$1.0 million · 1 event
- Damaging Winds and Heavy Rain in New York, June 22, 2025$40,000 · 50 kt wind · 33 events
- Flash Flooding and Hail in New Mexico, June 22 to 25, 2025$55,000 · 1 in hail · 22 events
- Excessive Heat and Heat in New York, June 22 to 25, 202557 events
- Hail and Damaging Winds in Nebraska, June 22, 2025$90,000 · 3 in hail · 7 events
- Heat in Arkansas, June 22 to 26, 202550 events
- Damaging Winds in Alabama, June 22, 2025$34,000 · 52 kt wind · 8 events
- Tornadoes and Damaging Wind in Minnesota, June 22, 2025EF1 · 3 events
- Excessive Heat in Rhode Island, June 22 to 25, 20253 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277282, 1277283, 1277284, 1277285, 1277286, 1277291, 1277292, 1277294, 1277297, 1277298, 1277299, 1277300, 1277301, 1277302, 1277304, 1277303.